Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS Lincoln, IL

November 2, 2016Woodford County, Illinois

NWS Lincoln, IL issued this special weather statement at Nov 2, 2016, 10:21 AM CDT for Woodford County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2016, 10:21 AM CDT (15:21 UTC)
Expired
Nov 2, 2016, 11:00 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL

County Woodford County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS83 KILX 021521
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT WED NOV 2 2016
 
ILZ029>031-037-021600-
PEORIA-MARSHALL-TAZEWELL-WOODFORD-
1021 AM CDT WED NOV 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD...NORTHEASTERN
PEORIA AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 1100 AM CDT...

AT 1020 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPRING BAY...OR NEAR PEORIA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...METAMORA...GERMANTOWN HILLS...MINONK...ROANOKE...
ROME...TOLUCA...WASHBURN...SPRING BAY...BAY VIEW GARDENS...PEORIA
HEIGHTS...CAZENOVIA...BENSON...LA ROSE...PANOLA...LOW POINT...
MOSSVILLE AND PATTONSBURG.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 19 AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4094 8904 4093 8905 4093 8904 4079 8899
      4074 8955 4089 8960 4104 8908
TIME...MOT...LOC 1520Z 251DEG 25KT 4082 8954 

$$

GEELHART

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Nov 2, 9:49 AM CDT, 32 minutes earlier.

Area forecast discussion, Nov 2, 9:49 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
949 AM CDT Wed Nov 2 2016

.UPDATE...
Issued at 949 AM CDT Wed Nov 2 2016

Elevated convection tracking across mainly northern Illinois this
morning along the frontal boundary, with a wing tracking across
areas northwest of Peoria. Galesburg picked up a quick half inch
with the storms since the top of the hour. A few showers have been
trying to get going as well as far south as Jacksonville. The
front should start to nudge southward later this afternoon as a
wave of low pressure rides along it. MUCAPE's of 500-1000 J/kg
will keep the thunder threat around as the precipitation increases
again this afternoon, with the latest HRRR organizing a line of
storms just east of the Iowa border around 3-4 pm.

Main forecast changes were to refine the hourly PoP trends through
tonight. Temperatures largely on track and required little
modification.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 331 AM CDT Wed Nov 2 2016

07z/2am surface analysis shows stationary frontal boundary extending
from Chicago to just north of Kansas City.  The KILX CWA remains on
the warm side of the front, with current temperatures in the lower
to middle 60s.  Scattered showers and thunderstorms have already
developed north of the boundary from central Iowa into far northwest
Illinois, but these are moving to the northeast and will remain well
W/NW of central Illinois early this morning.  Convection will
gradually develop further east ahead of the front, with most models
keeping the bulk of the precip in the immediate vicinity of the
front.  Some high-res models are suggesting isolated showers forming
well into the warm sector as far southeast as the I-70 corridor
later this morning; however, do not think this is plausible.  As a
result, have confined shower and storm chances to areas along/west
of the I-55 corridor this morning...then have pushed them slightly
further east toward I-57 during the afternoon.  Will keep the SE CWA
dry through the entire day. Given cloud cover and scattered showers,
temperatures will be a bit cooler across the Illinois River Valley
than they were yesterday...with afternoon highs only reaching the
lower to middle 70s.  Meanwhile further southeast where more
sunshine will be noted, highs will once again top out in the upper
70s and lower 80s along/south of I-70.

Showers and thunderstorms will become numerous this evening...as
synoptic lift is enhanced within the right entrance region of a
100kt 300mb jet streak over the Great Lakes.  In addition...copious
amounts of moisture will flow northward from the Gulf of
Mexico...resulting in record precipitable water values for early
November of 1.50-1.60.  As the Northern Rockies short-wave gives the
front a solid push eastward, thunderstorms with locally heavy
rainfall will develop and track across the area this evening.
Rainfall amounts of 0.50 to 1.00 will be common everywhere north of
I-70.  A few of the storms could produce gusty winds and small hail
along/west of I-55...as SBCAPE values push 1000J/kg and 0-6km bulk
shear ranges from 30-40kt.  Once the front starts moving, it will
make fast progress through the CWA overnight, dropping to near
Lawrenceville by 12z.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 331 AM CDT Wed Nov 2 2016

Once the cold front passes, high pressure will provide slightly
cooler/drier weather from Thursday afternoon through early next
week.  The coolest conditions will be on Friday when highs drop into
the lower to middle 60s.  After that, rising upper heights and
airmass modification will result in highs climbing back into the
middle to upper 60s and perhaps close to 70 degrees over the
weekend.  The next chance for precipitation will hold off until late
Monday into Tuesday as a weak cold front passes through the region.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 650 AM CDT Wed Nov 2 2016

VFR conditions will prevail at all sites this morning, though
SPI/DEC/CMI will start with high cirrus, their cigs will lower to
around 5kft like PIA and BMI in a few hours this morning. Models
differ on timing of the precip with HRRR bringing in scattered
showers during the morning hours and then convection starting the
early afternoon. Other models do not have any precip in the
morning but start convection around 17z. Will discount the
scattered showers this morning from the HRRR, but follow the
convection for early this afternoon. Once precip begins, cigs will
drop into MVFR category. Believe when precip begins, the heavier
thunderstorms will be near the start, so have a 3hr TEMPO group at
all sites with lower vis and cigs, though still in MVFR category.
MVFR category conditions will prevail rest of the evening. TAF
sites could see some improvement during the overnight hours when
precip should be ending, but some models keep precip going til
after midnight. Therefore will not include another line due to too
much uncertainty.

Winds will be southerly til late morning. Then lighter as the
front moves into the area. As the front moves through this
evening, winds will become more northerly at PIA. Front will not
get to the other sites til after midnight, so winds will be
southwesterly just ahead of the front during the evening hours.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Geelhart
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Nov 2, 5:20 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
520 AM CDT WED NOV 2 2016

ILZ027>030-036-040-031100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
520 AM CDT WED NOV 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA
TODAY THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ031-037-038-041>043-047>051-031100-
CASS-DE WITT-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
TAZEWELL-WOODFORD-
520 AM CDT WED NOV 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA
THIS AFTERNOON THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO
BE SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066-031100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-MACON-MOULTRIE-PIATT-SHELBY-VERMILION-
520 AM CDT WED NOV 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA
THIS AFTERNOON THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO
BE SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ067-068-071>073-031100-
CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
520 AM CDT WED NOV 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING PERIODIC THUNDERSTORMS TO THE AREA
TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY
MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

In the hours before

Special weather statement, Nov 2, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT WED NOV 2 2016

ILZ029>031-037-021600-
PEORIA-MARSHALL-TAZEWELL-WOODFORD-
1021 AM CDT WED NOV 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD...NORTHEASTERN
PEORIA AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 1100 AM CDT...

AT 1020 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPRING BAY...OR NEAR PEORIA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...METAMORA...GERMANTOWN HILLS...MINONK...ROANOKE...
ROME...TOLUCA...WASHBURN...SPRING BAY...BAY VIEW GARDENS...PEORIA
HEIGHTS...CAZENOVIA...BENSON...LA ROSE...PANOLA...LOW POINT...
MOSSVILLE AND PATTONSBURG.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 19 AND 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4094 8904 4093 8905 4093 8904 4079 8899
      4074 8955 4089 8960 4104 8908
TIME...MOT...LOC 1520Z 251DEG 25KT 4082 8954

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 11:11 AM CDTSpecial Weather StatementILXWoodford19 min
Nov 2, 11:33 AM CDTSpecial Weather StatementILXMcLean27 min
Nov 2, 1:55 PM CDTSpecial Weather StatementILXVermilion35 min
Nov 2, 2:42 PM CDTSpecial Weather StatementILXKnox48 min
Nov 2, 3:11 PM CDTSevere Thunderstorm WarningILXKnox34 min
Nov 2, 3:32 PM CDTSpecial Weather StatementILXFulton28 min
Nov 2, 3:43 PM CDTSevere Thunderstorm WarningILXPeoria32 min
Nov 2, 4:04 PM CDTSpecial Weather StatementILXCass, Mason, Tazewell26 min
Nov 2, 4:08 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell37 min
Nov 2, 4:38 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford37 min
Nov 2, 4:43 PM CDTSpecial Weather StatementILXLogan, Menard, Sangamon32 min
Nov 2, 5:10 PM CDTTornado WarningILXChristian, Logan, Macon, Sangamon23 min
Nov 2, 5:14 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean46 min
Nov 2, 5:31 PM CDTTornado WarningILXMacon29 min
Nov 2, 5:53 PM CDTSevere Thunderstorm WarningILXChampaign, McLean37 min
Nov 2, 5:59 PM CDTTornado WarningILXMacon, Moultrie, Piatt, Shelby31 min
Nov 2, 6:19 PM CDTTornado WarningILXColes, Douglas, Moultrie26 min

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.